Alert archive / Mississippi / Tornado Warnings in 2013

Tornado Warning 19, NWS Memphis, TN

May 21, 2013Tallahatchie County, Yalobusha County, Mississippi

NWS Memphis, TN issued this tornado warning at May 21, 2013, 8:12 PM CDT for Tallahatchie County, Yalobusha County, Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2013, 8:12 PM CDT (01:12 UTC)
Expired
May 21, 2013, 9:00 PM CDT
In force
48 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Tallahatchie County, MS, Yalobusha County, MS

The radar

The Columbus AFB radar (KGWX), 160 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 8:30 PM CDTTSTM WND DMGCharleston, MSONE MILE NORTH OF HIGHWAY 32...MEASURED 67 MPH WIND FROM THE NORTH...SEVERAL TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 3:00 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-554 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WFUS54 KMEG 220112
TORMEG
MSC135-161-220200-
/O.NEW.KMEG.TO.W.0019.130522T0112Z-130522T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
812 PM CDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 900 PM CDT

* AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO 14 MILES SOUTHWEST OF
  PAYNES...OR 16 MILES EAST OF DREW...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARLESTON
  AND GEORGE PAYNE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3369 9028 3375 9031 3376 9021 3379 9018
      3380 9034 3385 9037 3417 8989 3416 8985
      3388 8963 3386 8971 3386 8977 3389 8978
      3389 8992 3382 8993 3380 9013 3373 9013
      3371 9019 3373 9024
TIME...MOT...LOC 0112Z 246DEG 29KT 3381 9022

$$
3 follow-up statements
321 
WWUS54 KMEG 220125
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
825 PM CDT TUE MAY 21 2013

MSC135-161-220200-
/O.CON.KMEG.TO.W.0019.000000T0000Z-130522T0200Z/
YALOBUSHA MS-TALLAHATCHIE MS-
825 PM CDT TUE MAY 21 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EASTERN
TALLAHATCHIE AND WESTERN YALOBUSHA COUNTIES...

AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DISTALL...OR 12
MILES SOUTH OF CHARLESTON...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARLESTON...
TILLATOBA...DISTALL...TIPPO...EFFIE...ROSEBLOOM...CASCILLA...
LEVERETT...BRYANT AND GEORGE PAYNE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3392 9026 3417 8990 3417 8987 3416 8985
      3388 8963 3386 8971 3386 8977 3389 8978
      3389 8992 3382 8993 3379 9018
TIME...MOT...LOC 0125Z 246DEG 29KT 3385 9010

$$
258 
WWUS54 KMEG 220148
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
848 PM CDT TUE MAY 21 2013

MSC135-161-220200-
/O.CON.KMEG.TO.W.0019.000000T0000Z-130522T0200Z/
YALOBUSHA MS-TALLAHATCHIE MS-
848 PM CDT TUE MAY 21 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EASTERN
TALLAHATCHIE AND WESTERN YALOBUSHA COUNTIES...

AT 848 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR SCOBEY...OR 10 MILES SOUTHEAST OF CHARLESTON...MOVING NORTHEAST
AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARLESTON...
TILLATOBA...ROSEBLOOM...CASCILLA...BRYANT AND GEORGE PAYNE STATE
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3400 9014 3417 8991 3416 8986 3388 8963
      3386 8971 3386 8977 3389 8978 3389 8992
      3382 8993 3382 9002
TIME...MOT...LOC 0148Z 246DEG 29KT 3392 8990

$$
635 
WWUS54 KMEG 220200
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
900 PM CDT TUE MAY 21 2013

MSC135-161-220211-
/O.EXP.KMEG.TO.W.0019.000000T0000Z-130522T0200Z/
YALOBUSHA MS-TALLAHATCHIE MS-
900 PM CDT TUE MAY 21 2013

...THE TORNADO WARNING FOR EASTERN TALLAHATCHIE AND WESTERN YALOBUSHA
COUNTIES HAS EXPIRED...

AT 901 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3400 9014 3417 8991 3416 8986 3388 8963
      3386 8971 3386 8977 3389 8978 3389 8992
      3382 8993 3382 9002
TIME...MOT...LOC 0148Z 246DEG 29KT 3392 8990

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 21, 8:07 PM CDT, 5 minutes earlier.

Area forecast discussion, May 21, 8:07 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CDT TUE MAY 21 2013

.UPDATE...

A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE EAST ACROSS
WEST TENNESSEE AND NORTH MISSISSIPPI. THE ATMOSPHERE ACROSS WEST
TENNESSEE HAS BEEN WORKED OVER AND THUS FAR THE STORMS HAVE NOT
APPROACHED SEVERE LIMITS. MEANWHILE FURTHER SOUTH...THE LINE IS
JUST GETTING INTO NORTHEAST MISSISSIPPI WHERE THE ATMOSPHERE IS
MUCH MORE UNSTABLE SINCE NO RAIN HAS FALLEN ACROSS THE AREA TODAY.
IN ADDITION...THE SECOND LINE OF SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THE UPPER SHORTWAVE IS BEGINNING TO TO STREAM
NORTHWARD ACROSS SOUTHEAST ARKANSAS. DON/T KNOW WHAT THE STORMS
WILL DO WHEN THEY MOVE INTO NORTHWEST MISSISSIPPI AS THE
ATMOSPHERE HAS BEEN WORKED OVER FROM FIRST LINE. HOWEVER...SEVERE
THUNDERSTORM WARNINGS CONTINUE TO BE ISSUED ALONG PORTIONS OF THE
LINE SO WILL HANG ON TO THE WATCH FOR NORTH MISSISSIPPI AFTER THE
FIRST LINE MOVES THROUGH UNTIL WE SEE WHAT THE STORMS DO ALONG THE
SECOND LINE. HOWEVER...WILL CONTINUE TO CLEAR THE WATCH BEHIND THE
FIRST LINE ACROSS WEST TENNESSEE.

KRM

&&

.DISCUSSION... /ISSUED 304 PM CDT TUE MAY 21 2013/

VERY ACTIVE RADAR THIS AFTERNOON. OVERNIGHT/EARLY MORNING
CONVECTION MAY HAVE US FROM A MUCH MORE SIGNIFICANT SEVERE WEATHER
OUTBREAK TODAY...ALTHOUGH SEVERE POTENTIAL STILL
EXISTS...ESPECIALLY ACROSS NORTH MISSISSIPPI. FARTHER NORTH THE
AIRMASS HAS BEEN WORKED OVER...AND ABUNDANT CLOUD COVER HAS KEPT
TEMPERATURES QUITE A BIT COOLER. INSTABILITY IS HIGHEST IN NORTH
MISSISSIPPI WHERE TEMPERATURES HAVE BEEN ABLE TO CLIMB INTO THE
MIDDLE AND UPPER 80S. DEW POINTS ARE IN THE UPPER 60S TO LOWER 70S
RESULTING IN CAPES IN EXCESS OF 2500 J/KG AND LI'S BELOW -6C. JUST
ACROSS THE STATE LINE IN MOST OF TN...THE MISSOURI BOOTHEEL AND
NORTHEAST ARKANSAS...CAPES ARE GENERALLY BELOW 1500 J/KG WITH LI'S
-4C OR GREATER. DEW POINTS ARE ALSO SLIGHTLY HIGHER. IN THE PAST
COUPLE OF HOURS STORMS HAVE DEVELOPED IN NORTH MISSISSIPPI AND
HAVE SHOWN SOME SIGNS OF ROTATION. 0-3KM HELICITY IS GENERALLY
50-90M^2/S^2 WHICH WOULD CERTAINLY SUPPORT ROTATING STORMS. UPPER
LEVEL SUPPORT IS NOT CURRENTLY AS FAVORABLE FOR SEVERE
THUNDERSTORMS...ALTHOUGH BETTER SUPPORT IS EXPECTED TO MOVE IN
TONIGHT.

ANOTHER ROUND OF STORMS CAN BE SEEN OVER NORTH TEXAS INTO
OKLAHOMA. THIS LINE WILL BRING ADDITIONAL SHOWERS AND
THUNDERSTORMS TO THE MIDSOUTH OVERNIGHT. NUMEROUS OUTFLOW
BOUNDARIES WILL ONLY HELP SUPPORT FOCUS UPDRAFTS AND MAINTAIN A
SEVERE THREAT.

A SHORTWAVE TROUGH CURRENTLY OVER THE TEXAS AND OKLAHOMA
PANHANDLES WILL SHIFT TO THE EAST THIS EVENING AND APPROACH THE
MISSISSIPPI RIVER BY SUNRISE. A SURFACE LOW HAS DEVELOPED OVER
NORTH TEXAS AND SHOULD TRACK NORTHEAST ACROSS CENTRAL ARKANSAS
DURING THE NIGHT. WE WILL SEE A 40-45KT LLJ DEVELOP BY MIDNIGHT
AND MUCH OF THE MIDSOUTH WILL BE IN THE RIGHT ENTRANCE REGION OF A
70-80KT UPPER LEVEL JET. THIS ADDITIONAL DYNAMIC SUPPORT WILL MOVE
IN JUST AS WE LOSE DAYTIME THERMODYNAMIC SUPPORT. THUS FEEL LIKE
THE THREAT FOR SEVERE WEATHER WILL REMAIN ABOUT THE SAME DURING
THE NIGHT...MARGINAL BUT CERTAINLY NOT ZERO.

RESEARCHERS AT MISSISSIPPI STATE UNIVERSITY LAUNCHED A WEATHER
BALLOON MIDDAY ABOUT 30 MILES SOUTHWEST OF GREENWOOD MISSISSIPPI.
IT SHOWS A BIT OF A CAP AT 10KFT...BUT CAPE IN EXCESS OF 3500
J/KG. FARTHER NORTH AT LITTLE ROCK A MIDDAY SOUNDING WAS
INDICATIVE OF A WORKED OVER ENVIRONMENT...FEATURING ONLY 343
JOULES OF CAPE. ANY THREATS FROM STORMS IN WEST TENNESSEE AND EAST
ARKANSAS WOULD BE PRIMARILY HAIL.

A COLD FRONT WILL SWEEP ACROSS THE MIDSOUTH TOMORROW BRINGING AN
END TO THE PRECIPITATION. THE FRONT SHOULD MOVE INTO EAST ARKANSAS
BY 10 AM...CROSS THE MISSISSIPPI RIVER MIDDAY AND EXIT INTO
CENTRAL TENNESSEE/NORTH ALABAMA DURING THE MID AFTERNOON HOURS.
RAIN WILL LIKELY LIMIT TEMPERATURES AGAIN TOMORROW BUT AS RAIN
ENDS...WE COULD SEE TEMPERATURES SURGE INTO THE LOW 80S DURING THE
AFTERNOON HOURS. THE DIURNAL TEMPERATURE PROFILE WILL LIKELY BE
TRICKY TOMORROW DUE THE RAINFALL AND FRONT.

THURSDAY THROUGH THE WEEKEND LOOK MOSTLY DRY. TEMPERATURES THURSDAY
WILL BE NEAR NORMAL...WITH COOLISH FRIDAY...THEN TRENDING
GRADUALLY WARMER THROUGH THE WEEKEND. FRIDAY THROUGH THE WEEKEND
OUR WEATHER SHOULD BE PRIMARILY INFLUENCED BY A WEAK RIDGE ALOFT
AND SURFACE HIGH PRESSURE RESULTING IN DRY CONDITIONS.

&&

.AVIATION...
00Z TAF CYCLE

ONGOING LINE OF THUNDERSTORMS WILL MOVE EAST OF THE MIDSOUTH..LEAVING
MAINLY STRATIFORM RAIN WITH SOME EMBEDDED THUNDERSTORMS MOVING
THROUGH THE REGION OVERNIGHT. CEILINGS SHOULD REMAIN ABOVE 2000FT
AT ALL SITES. EXPECT CONDITIONS TO SLOWLY IMPROVE THRU MIDMORNING
TOMORROW.

SAK

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  83  61  82 / 100  60  10  10
MKL  67  81  58  81 / 100  60  10  10
JBR  65  82  57  80 / 100  40  10  10
TUP  67  83  60  86 / 100  70  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 21, 3:18 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
318 PM CDT TUE MAY 21 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-222230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
318 PM CDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH TODAY AND TONIGHT. MULTIPLE ROUNDS OF STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND OVERNIGHT AS A
STRONG AREA OF LOW PRESSURE MOVES INTO THE LOWER MISSISSIPPI
VALLEY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE
WEATHER THREATS ALONG WITH A SECONDARY POTENTIAL FOR PERHAPS A
TORNADO. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED IN
SUPPORT OF SEVERE WEATHER OPERATIONS TODAY AND TONIGHT.

In the hours before

Local storm report, May 21, 5:06 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      HORN LAKE               34.96N 90.04W
05/21/2013                   DESOTO             MS   PUBLIC

            INTERSECTION OF NAIL ROAD AND TWIN LAKES COMPLETELY
            FLOODED.

0459 PM     FLASH FLOOD      SOUTHAVEN               34.97N 90.00W
05/21/2013                   DESOTO             MS   TRAINED SPOTTER

            WATER OVER RASCO ROAD EAST OF HWY 51. ALSO PEA SIZE HAIL.

&&

ZEI
Local storm report, May 21, 5:08 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
508 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     FUNNEL CLOUD     TRUMANN                 35.67N 90.52W
05/21/2013                   POINSETT           AR   PUBLIC

0343 PM     HAIL             3 NE TRUMANN            35.71N 90.48W
05/21/2013  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

0355 PM     HAIL             MARKED TREE             35.53N 90.42W
05/21/2013  E0.50 INCH       POINSETT           AR   PUBLIC

            PUBLIC REPORTS DIME SIZE HAIL.

0435 PM     FLASH FLOOD      HORN LAKE               34.96N 90.04W
05/21/2013                   DESOTO             MS   PUBLIC

            INTERSECTION OF NAIL ROAD AND TWIN LAKES COMPLETELY
            FLOODED.

0459 PM     FLASH FLOOD      SOUTHAVEN               34.97N 90.00W
05/21/2013                   DESOTO             MS   TRAINED SPOTTER

            WATER OVER RASCO ROAD EAST OF HWY 51. ALSO PEA SIZE HAIL.

&&

ZEI
Local storm report, May 21, 5:34 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     FLASH FLOOD      HORN LAKE               34.96N 90.04W
05/21/2013                   DESOTO             MS   BROADCAST MEDIA

            LAW ENFORCEMENT CLOSED US HWY51 JUST SOUTH OF STATELINE
            ROAD.

&&

ZEI
Local storm report, May 21, 5:57 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
557 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     FLASH FLOOD      HORN LAKE               34.96N 90.04W
05/21/2013                   DESOTO             MS   BROADCAST MEDIA

            NUMEROUS HOMES REPORT FLOODING IN DESOTO VILLAGE. UP TO
            TWO FEET DEEP IN PLACES.

0542 PM     HAIL             3 N COLLIERVILLE        35.10N 89.68W
05/21/2013  E1.00 INCH       SHELBY             TN   PUBLIC

            QUARTER SIZE HAIL COLLIERVILLE-ARLINGTON AND RALEIGH
            LAGRANGE.

&&

ZEI
Local storm report, May 21, 6:37 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     FLASH FLOOD      3 ENE ARLINGTON         35.30N 89.62W
05/21/2013                   FAYETTE            TN   TRAINED SPOTTER

            STATE HWY 196 AT ORR RD COVERD BY WATER.

0604 PM     FLASH FLOOD      OLIVE BRANCH            34.95N 89.83W
05/21/2013                   DESOTO             MS   TRAINED SPOTTER

            HOMES AND BUSINESSES ON GOODMAN NEAR MALONE FLOODED WITH
            UP TO 3 FEET OF WATER.

0615 PM     FLASH FLOOD      DOWNTOWN MEMPHIS        35.13N 90.05W
05/21/2013                   SHELBY             TN   BROADCAST MEDIA

            I-55 NORTH AFTER 3RD CLSED DUE TO FLOODING.

&&

ZEI
Local storm report, May 21, 6:50 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
650 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      HORN LAKE               34.96N 90.04W
05/21/2013                   DESOTO             MS   STORM CHASER

            MAJOR FLASH FLOODING ACROSS SOUTHAVEN AND HORN LAKE WITH
            MANY ROADS IMPASSABLE. RAIN GAUGE MEASURED 4.29INCHES AT
            CHASERS HOME LOCATION OVER A PERIOD OF FOUR HOURS.

&&

ZEI

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:30 PM CDTFlash Flood WarningMEGPanola3 hr
May 21, 8:05 PM CDTSevere Thunderstorm WarningMEGTallahatchie25 min
May 21, 8:38 PM CDTFlash Flood WarningMEGPanola, Tallahatchie, Yalobusha3 hr
May 21, 8:44 PM CDTRiver Flood AdvisoryMEGCoahoma, Tunica36 hr
May 21, 9:02 PM CDTSevere Thunderstorm WarningMEGCalhoun, Yalobusha43 min
May 21, 9:09 PM CDTFlash Flood WarningMEGLafayette, Panola, Yalobusha3 hr
May 21, 9:21 PM CDTRiver Flood WarningMEGTate, Tunica23 hr
May 22, 12:25 AM CDTSpecial Weather StatementMEGAlcorn, Itawamba, Lee, Monroe, Prentiss, Tishomingo50 min
May 22, 12:36 AM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe39 min
May 22, 1:13 AM CDTSpecial Weather StatementMEGItawamba, Monroe32 min
May 22, 10:03 AM CDTRiver Flood WarningMEGQuitman23 hr

Nearby

Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.